MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Model Number BMK6F95MBER120
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-00449.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right radial artery using a benchmark 6f 071 delivery catheter (benchmark) and a neuron select catheter 5f (5f select) from a benchmark kit.During the procedure, the physician encountered resistance while advancing the 5f select into the benchmark.Upon removal of the 5f select, the physician found a wire from the benchmark attached.Subsequently, the physician realized the benchmark was unraveling.It was also reported that purple coating was coming off of the 5f select.Therefore, the benchmark and 5f select were no longer used in the procedure.The procedure was completed using a new benchmark and a new 5f select from a new benchmark kit.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: coil winds were unraveled approximately 4.5 ¿ 6.0 cm from the hub and was protruding from the proximal end of the hub.The benchmark was kinked approximately 24.0 cm from the hub.Conclusions: evaluation of the returned benchmark revealed a kink near the proximal shaft.If the device is advanced against resistance or is otherwise mishandled during use, damage such as a kink may occur.Further evaluation revealed that winds in the proximal end of the catheter were unraveled and protruding proximal to the hub.This type of damage may occur if the internal lumen becomes damaged.The root cause of this damage could not be determined.Evaluation of the returned 5f select revealed a slight kink on the distal shaft.If the device is advanced against resistance, damage such as a kink may occur.The kink in the returned benchmark likely contributed to the resistance experienced during the procedure.During functional testing, the 5f select was advanced through a demonstration benchmark without an issue.Further evaluation revealed scuff marks on the exterior of the 5f select.This damage may have occurred during manipulation of the device against the exposed coil winds of the returned benchmark.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-00449.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the follow-up #01 mfr report and is being corrected on this follow-up #02 mfr report: 3005168196-2020-00448.1.Section h.Box 10.Additional narrative and/or corrected data evaluation of the returned benchmark revealed a coil wind was exposed on the proximal end of the coil shaft within the hub.This likely contributed to the resistance experienced when advancing the 5f select.The repeated manipulation of the 5f select within the benchmark lumen likely caused the exposed coil wind to loosen further.This likely contributed to the coil winds and liner becoming damaged on the proximal portion of the catheter.Further evaluation revealed a kink on the proximal end of the benchmark.This damage was likely incidental to the reported complaint.The root cause of the exposed coil could not be determined.Evaluation of the returned 5f select revealed scratches along the length of the catheter shaft.This damage was likely due to the manipulation within the benchmark against the exposed coil wind.Further evaluation revealed a kink on the distal shaft of the 5f select.This damage was likely incidental to the reported complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-00449 h3 other text : placeholder.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key9886624
Report Number3005168196-2020-00448
Device Sequence Number2897299
Product Code DQY
UDI-Device Identifier00814548014173
UDI-Public00814548014173
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2022
Device Model NumberBMK6F95MBER120
Device Catalogue NumberBMK6F95MBER120
Device Lot NumberF93649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer04/01/2020
04/19/2022
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date04/11/2020
04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Date Report Sent to FDA01/01/2005